MAUDE Adverse Event Report: COVIDIEN (IRVINE) HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN (IRVINE) HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-LS
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: the hawkone device with inserted cutter driver was returned for analysis.A specimen cup was also returned with a thin strip of material enclosed.The cutter driver was advanced with the thumb switch in the forward position.The cutter assembly was advanced approximately 2.9 cm distal the cutter window.The distal assembly was curved upwards at the distal end proximal to the flush mouth.Direct lighting was applied to the distal assembly laser drilled tip, and did not find any damages or evidence of stripping of the inner diameter of the unit.The specimen cup was opened and the strip of material was removed.The material was clear and plastic-like and did not have the physical characteristics of biological matter.The material was approximately 1mm in width and was approximately 7cm in length.The width of the material was constant throughout the material.The material from the specimen cup was consistent with material likely skived/stripped by the cutter blade.
 
Event or Problem Description
Physician used a hawkone directional atherectomy device for the treatment of a slightly tortuous, moderately calcified fibrous lesion in the left superficial femoral artery (sfa).Device was inspected before use with no issues noted.Device was prepped without any issue identified.It was reported that after the first insertion, the device was removed and cleaned.During cleaning, the technician noted a string of plastic that flushed out with the tissue.When the operator wished to perform additional atherectomy, another hawkone ls was opened and used.No patient injury reported.

Brand Name
HAWKONE 7F
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN (IRVINE)
9775 toledo way
irvine CA 92618
MDR Report Key6712969
Report Number2183870-2017-00302
Device Sequence Number1733580
Product Code MCW
UDI-Device Identifier00821684057926
UDI-Public00821684057926
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K141801
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2019
Device Catalogue NumberH1-LS
Device Lot NumberA318410
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2017
Initial Report FDA Received Date07/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1